Alert archive / Maine / Red Flag Warnings in 2016

Red Flag Warning 4, NWS Caribou, ME

April 25, 2016

NWS Caribou, ME issued this red flag warning at Apr 25, 2016, 4:36 AM EDT. It took effect at Apr 25, 2016, 11:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2016, 4:36 AM EDT (08:36 UTC)
In effect from
Apr 25, 2016, 11:00 AM EDT
Expired
Apr 25, 2016, 5:59 PM EDT
In force
7 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

049 
WWUS81 KCAR 250836
RFWCAR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
436 AM EDT MON APR 25 2016

...RED FLAG WARNING LATE THIS MORNING INTO EARLY EVENING...

.LOW RELATIVE HUMIDITY...GUSTY NORTHWEST WINDS AND CONTINUED DRY
CONDITIONS ARE EXPECTED TODAY.

MEZ002-005-006-010-011-031-032-250945-
/O.CAN.KCAR.FW.A.0004.160425T1400Z-160425T2300Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
436 AM EDT MON APR 25 2016

...FIRE WEATHER WATCH IS CANCELLED FOR AROOSTOOK
COUNTY...PISCATAQUIS COUNTY AND NORTHERN PENOBSCOT COUNTY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE FIRE
WEATHER WATCH.

LESS WIND AND MORE CLOUD COVER IS EXPECTED. LOW RELATIVE HUMIDITY
AND DRY CONDITIONS WILL STILL RESULT IN ELEVATED FIRE DANGER.

$$

MEZ015>017-029-030-251645-
/O.UPG.KCAR.FW.A.0004.160425T1400Z-160425T2300Z/
/O.NEW.KCAR.FW.W.0004.160425T1500Z-160425T2200Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
436 AM EDT MON APR 25 2016

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS EVENING FOR VERY HIGH FIRE DANGER FOR SOUTHERN PENOBSCOT
COUNTY...HANCOCK COUNTY AND SOUTHERN WASHINGTON COUNTY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A RED FLAG
WARNING FOR VERY HIGH FIRE DANGER...WHICH IS IN EFFECT FROM 11 AM
THIS MORNING TO 6 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 015 SOUTHERN PENOBSCOT...
  FIRE WEATHER ZONE 016 INTERIOR HANCOCK...FIRE WEATHER ZONE 017 
  CENTRAL WASHINGTON...FIRE WEATHER ZONE 029 COASTAL HANCOCK AND 
  FIRE WEATHER ZONE 030 COASTAL WASHINGTON.

* WINDS...NORTHWEST AROUND 10 MPH WITH GUSTS UP TO 25 MPH.

* TIMING... 10 AM THROUGH 7 PM MONDAY.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* TEMPERATURES...IN THE LOWER TO MID 50S.

* LIGHTNING...NONE.

* IMPACTS...GRASS OR BRUSH FIRES THAT IGNITE COULD SPREAD VERY
  RAPIDLY AND BECOME OUT OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE DANGEROUS FIRE WEATHER CONDITIONS.

&&

$$
3 follow-up statements
277 
WWUS81 KCAR 251605
RFWCAR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1205 PM EDT MON APR 25 2016

...RED FLAG WARNING LATE THIS MORNING INTO EARLY EVENING...

.LOW RELATIVE HUMIDITY...GUSTY NORTHWEST WINDS AND CONTINUED DRY
CONDITIONS ARE EXPECTED TODAY.

MEZ015>017-029-030-252200-
/O.CON.KCAR.FW.W.0004.000000T0000Z-160425T2200Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
1205 PM EDT MON APR 25 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING
FOR VERY HIGH FIRE DANGER FOR SOUTHERN PENOBSCOT COUNTY...HANCOCK
COUNTY AND SOUTHERN WASHINGTON COUNTY...

* AFFECTED AREA...FIRE WEATHER ZONE 015 SOUTHERN PENOBSCOT...
  FIRE WEATHER ZONE 016 INTERIOR HANCOCK...FIRE WEATHER ZONE 017 
  CENTRAL WASHINGTON...FIRE WEATHER ZONE 029 COASTAL HANCOCK AND 
  FIRE WEATHER ZONE 030 COASTAL WASHINGTON.

* WINDS...WEST AROUND 10 MPH WITH GUSTS UP TO 25 MPH.

* TIMING... 10 AM THROUGH 7 PM MONDAY.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* TEMPERATURES...AROUND 50.

* LIGHTNING...NONE.

* IMPACTS...GRASS OR BRUSH FIRES THAT IGNITE COULD SPREAD VERY 
  RAPIDLY AND BECOME OUT OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE DANGEROUS FIRE WEATHER CONDITIONS.

&&

$$
665 
WWUS81 KCAR 251910
RFWCAR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
310 PM EDT MON APR 25 2016

...RED FLAG WARNING LATE THIS MORNING INTO EARLY EVENING...

.LOW RELATIVE HUMIDITY...GUSTY NORTHWEST WINDS AND CONTINUED DRY
CONDITIONS ARE EXPECTED TODAY.

MEZ015>017-029-030-252200-
/O.CON.KCAR.FW.W.0004.000000T0000Z-160425T2200Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
310 PM EDT MON APR 25 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING
FOR VERY HIGH FIRE DANGER FOR SOUTHERN PENOBSCOT COUNTY...HANCOCK
COUNTY AND SOUTHERN WASHINGTON COUNTY...

* AFFECTED AREA...FIRE WEATHER ZONE 015 SOUTHERN PENOBSCOT...
  FIRE WEATHER ZONE 016 INTERIOR HANCOCK...FIRE WEATHER ZONE 017 
  CENTRAL WASHINGTON...FIRE WEATHER ZONE 029 COASTAL HANCOCK AND 
  FIRE WEATHER ZONE 030 COASTAL WASHINGTON.

* WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH.

* TIMING... 10 AM THROUGH 7 PM TODAY.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* TEMPERATURES...IN THE LOWER 50S.

* LIGHTNING...NONE.

* IMPACTS...GRASS OR BRUSH FIRES THAT IGNITE COULD SPREAD VERY 
  RAPIDLY AND BECOME OUT OF CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE DANGEROUS FIRE WEATHER CONDITIONS.

&&

$$
274 
WWUS81 KCAR 252159
RFWCAR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
559 PM EDT MON APR 25 2016

MEZ015>017-029-030-252300-
/O.CAN.KCAR.FW.W.0004.000000T0000Z-160425T2200Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
559 PM EDT MON APR 25 2016

...RED FLAG WARNING WILL EXPIRE AT 6 PM EDT THIS EVENING FOR LOW
RELATIVE HUMIDITY AND GUSTY WIND...

THE WIND WILL DIMINISH THIS EVENING AND THE RELATIVE HUMIDITY WILL
SLOWLY RECOVER AS TEMPERATURES COOL...AND THEREFORE THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE.

$$

CB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this red flag warning went out at Apr 25, 4:24 AM EDT, 12 minutes earlier.

Area forecast discussion, Apr 25, 4:24 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
424 AM EDT MON APR 25 2016

.SYNOPSIS...
COOL AND DRY CANADIAN HIGH PRESSURE IS EXPECTED TO CONTROL AREA
WEATHER ALL WEEK. A LOW PRESSURE SYSTEM WILL MOVE SOUTH OF THE
REGION TUESDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
ANOTHER COOL AND BREEZY DAY IS ON TAP FOR THE FORECAST AREA. THERE
WILL BE LESS WIND THAN YESTERDAY AND SOME CLOUD COVER FOR NORTHERN
AND EASTERN AROOSTOOK WHERE INCREASED H850 MOISTURE WILL ADVECT
INTO THE AREA. MIXING WILL AGAIN REACH IN EXCESS OF H800 FOR MUCH
OF THE AREA...BUT GUSTS WILL PROBABLY MAX OUT AROUND 25 KTS. HIGHS
WILL BE SIMILAR TO YESTERDAY WITH LOWER 50S TOWARDS BANGOR AND
DOWN EAST AND LOW TO MID 40S NORTH. WINDS WILL DIE OFF TONIGHT AND
LET TEMPERATURES FALL INTO THE LOW TO MID 20S NORTH AND UPPER 20S
TO LOWER 30S IN THE SOUTHERN HALF OF THE FORECAST AREA.
&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
SYSTEM WL BE OFFSHORE ON TUE MRNG WITH 00Z RUNS KEEPING QPF JUST
SOUTH OF COASTAL ZONES AS HAS BEEN THE TREND THE PAST SVRL RUNS.
THUS WL KEEP POPS AT SLGT CHC BTWN 12Z AND 18Z FOR COASTAL HANCOCK.
TEMPS WL BE COOLER THAN PREVIOUS DAY WITH MOCLDY SKIES PREVALENT
ACRS SRN ZONES IN ASSOC WITH AFOREMENTIONED SYSTEM.

WNW FLOW WL CONT THRU THE END OF THE SHORT TERM LEADING TO BLO
NORMAL TEMPS AND RANDOM CHCS FOR SPRINKLES OR FLURRIES. CUTOFF LOW
WL BE HANGING TUFF IN ERN QUEBEC INTO THUR MRNG AND SENDING SPOKES
OF ENERGY SOUTH INTO CWA. NOTHING SIGNIFICANT TO NOTE, MAINLY JUST
A CLOUD FCST.
&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
ONCE LOW EJECTS INTO THE NORTH ATLANTIC TWD THE END OF THE WEEK
LINGERING TROFFINESS WL RMN ACRS THE NE INTO NEXT WEEKEND. PATTERN
RMNS STAGNANT THRU NEXT WEEKEND WITH TEMPS MODERATING CLOSE TO
NORMAL LATE IN THE PD.
&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
NEAR TERM: VFR WITH GUSTY NW WINDS THIS AFTERNOON. GUSTS MAY REACH
25 KTS. SOME CIGS ARE POSSIBLE NORTH OF HUL THROUGH THE
MORNING...BUT WILL BE ABOVE FL030 FOR THE MOST PART.

SHORT TERM: VFR TO START OFF TUE MORNING AS LOW PASSES WELL TO THE
SOUTH OF TERMINALS. MAY SEE MVFR CIGS IN NORTHERN TERMINALS ON WED
AS NW FLOW CONTINUES AND UPR LVL TROF LINGERS.
&&

.MARINE...
NEAR TERM: NO SIGNIFICANT WEATHER IS EXPECTED.

SHORT TERM: MAY SEE MARGINAL SEAS AND WINDS WED EVNG BUT RMNDR OF
THE PD WILL RMN BELOW SCA.
&&

.FIRE WEATHER...
VERY LOW RH CONTINUES BUT WITH COOL TEMPERATURES AND LESS WIND
THAN SUNDAY. SUSTAINED WINDS WILL BE 10 KTS OR LESS WITH LESS
PRESSURE GRADIENT THAN YESTERDAY. THERE IS ALSO THE ISSUE OF CLOUD
COVER IN NORTHERN ZONES TODAY. CONVERTING TO A WARNING TOWARDS
SOUTHERN PENOBSCOT AND DOWN EAST WHERE TEMPERATURES WILL BE HIGHER
AND A DEEPER MIXED LAYER MAY PRODUCE A FEW 25 KT GUSTS THIS
AFTERNOON. FOR NORTHERN ZONES...A SPECIAL WEATHER STATEMENT SHOULD SUFFICE.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EDT THIS
     EVENING FOR MEZ015>017-029-030.
MARINE...NONE.
&&

NEAR TERM...MCW
SHORT TERM...FARRAR
LONG TERM...FARRAR
AVIATION...MCW/FARRAR
MARINE...MCW/FARRAR
FIRE WEATHER...MCW
Hazardous weather outlook, Apr 25, 3:17 AM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
317 AM EDT MON APR 25 2016

MEZ002-005-006-010-011-015>017-029>032-260730-
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
317 AM EDT MON APR 25 2016

...FIRE WEATHER WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST
CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR
DOWNEAST MAINE...NORTH CENTRAL MAINE AND NORTHERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ001-003-004-260730-
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
317 AM EDT MON APR 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR NORTHERN MAINE...NORTH
CENTRAL MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-260730-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
317 AM EDT MON APR 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Maine, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.